sudden change after procedure?

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD sudden change after procedure?

Viewing 2 reply threads
  • Author
    Posts
    • #123906
      chaosflower
      Participant

      Hi all,

      I’m an older adult (age 49) female, and I’ve been stable on my ADHD meds for several years.

      I recently had to undergo getting one of my ovaries removed due to cysts, endometriosis, etc. It was a laproscopy and I was healthy and stable afterwards. I was recovering well for about a week when things seemed to turn a corner.

      Now I am increasingly having anxiety, muscle tension, jitteriness, raise in BP and heart rate, dizziness when moving around, feelings of dread, etc. They haven’t been going away but seem to peak during the day after I’ve taken my meds, I had some insomnia at first but now I can sleep at night- although I want to stay up for hours. No appetite at all, no matter what time of day or night.

      I got so uncomfortable that I skipped my meds (Ritalin) one one day. That helped prevent me from getting too ramped up. Going back on them has the same effect tho.

      Does anyone know what could be causing this situation? I would’ve thought the drop in estrogen would make the adhd meds MORE useful.. but now it’s like I can’t even tolerate them any more.

    • #124616
      AutumnDraidean
      Participant

      Reportedly surgical menopause is a b*tch. I don’t know what kind of provider is treating your ADHD but it sounds like that person and your gyno need to put their heads together and think about some short term hormonal support for you. what and how delivered will depend on the reason for having your ovaries removed. Don’t be afraid to push them to contact each other as I think things will greatly improve if they do work together on tweaking your meds into a better place for you.

    • #125173
      Withspirit
      Participant

      I had the same thing happen to me after knee surgery. I am still convinced it was the anesthesia that affected so badly. I had to cut back on my caffeine and my ADD meds. Eventually, after several months, everything went back to normal and i am fine now. I told all my medical professionals and only my orthopedic surgeon seemed unsurprised. He told me to hydrate very well and keep in touch about it. Hope yours gets better soon.

Viewing 2 reply threads

You must be logged in to reply to this topic.